Can hypothyroid symptoms be fast heart rate and insomnia? Will adding cytomel to Synthroid (thyroxine) help?

Maybe hyperthyroid. Hyperthyroidism (too much circulating thyroid hormone) will often produce rapid heart rate and insomnia - along with other symptoms like diarrhea, weight loss, and jitteriness. Low thyroid may cause weight gain, sluggishness, coarse/dry skin, and constipation. Ask your care provider about your symptoms. Please do not "freelance" with Cytomel or synthroid, (thyroxine) as this may harm you! lgromko md.
NO. It sounds as though you are already on too much thyroid. See an endocrinologist.
Autoimmune thyroid? Some people have autoimmune thryoid & they may oscillate between symptoms of both low & high thyroid levels. Your current symptoms are more consistent with being hyperthyroid. You need to have your levels checked by your doc.

Related Questions

Been hypothyroid for 10 years on syn. 75mcg. Having fast heart rate and insomnia. Endo lowered syn. To 50mcg and wants to add cytomel (liothyronine). Will this help?

No. Just lower it to 50 mg and talk to him/her or see a thyroidologist if he/she thinks you also need Cytomel (liothyronine) as well. Read more...
Perhaps. Sounds like your endo knows what they are doing. I think it is worth a try. Cytomel (liothyronine) may need to be a twice or three times a day medication. Read more...

Was taking 150 mcg of Synthroid (thyroxine) for over year; recent BW TSH 0.01 had rapid heart rate. On only half tab of 112 mcg for 7d feel better. What happened?

Overcompensated. You went from HYPOthyroid to HYPERthyroid. This could be related to the amount of synthroid (thyroxine) you are taking or improvement of thyroid function by itself (plus thyroid supplements = hyperthyroidism). Discuss with your internist or endocrinologist so either can adjust dose of the medicine. Read more...
Too much. suggests a little heavy on the thyroid medicine. Speak with your doctor about what dose levothyroxine is right for you. Read more...

M/29 - I had three days ago a heart rate of 176, this morning only 37. I take Metoprolol 47.5mg, Ramipril 5mg and L-Thyroxine 50ug - Should I go to ER?

Depends. I see from your procedures that you've had an extensive heart workup and are, no doubt, under the care of a cardiologist. You should contact that person as he/she knows you best. In general, regardless of your heart rate, if you feel ok, there is no need to go to the ER. If you feel poorly, than you should go. Read more...

I have sleepless nights and fast heart rate my blood pressure is high I can only sleep in the day?

It would be prudent. To undergo evaluation for these symptoms. There is not a way to diagnose this online. Read more...
You need to see a MD. There are countless factors that impact sleep and wake cycles. You did no mention it, but if you are napping during the day...This can contribute to sleepless nights. Your fast heart rate could be anxiety. It is impossible to tell from how you feel what your blood pressure is and at 21 it is unusual to have high blood pressure. Consulting with a doctor should help you sort things out. Read more...

I had a laproscope cholecystectomy 8 days ago. I have had some nervousness, trouble sleeping, fast heart rate, fatigue, and weight loss. Normal?

POST OP. Most of us here on health tap, not having participated in your surgery, will defer this significant experience to the doctors caring for you. When you had your surgery you were given some specific post operative instructions that included what to expect and how to contact the surgeon should complications arise. I think your numerous symptoms warrant at the very least a phone call or page to them. Read more...